Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Melvyn S. Berger
Title: Nonlinearity and functional analysis
Additional book information: Academic Press, New York, San Francisco, London, 1977, xix + 415 pp., $24.50.

References [Enhancements On Off] (What's this?)

  • 1. G. D. Birkhoff, Dynamical systems with two degrees of freedom, Trans. Amer. Math. Soc. 18 (1917), 199-300. MR 1501070
  • 2. G. D. Birkhoff and O. D. Kellogg, Invariant points in function space, Trans. Amer. Math. Soc. 23 (1922), 96-115. MR 1501192
  • 3. S. Banach, Sur les opérations dans les ensembles abstraits et leurs applications aux équations integralés, Fund. Math. 3 (1922), 133-181.
  • 4. J. Leray and J. Schauder, Topologie et équations fonctionnelles, Ann. Sci. École Norm. Sup. 51 (1934), 45-78. MR 1509338
  • 5. V. I. Lomonosov, Invariant subspaces for the family of operators which commute with a completely continuous operator, Functional Anal. Appl. 8 (1973), 213-214.
  • 6. L. Lyusternik, The topology of the calculus of variations in the large, Transl. Math. Monographs, vol. 16, Amer. Math. Soc., Providence, R.I., 1966. MR 217817
  • 7. M. Morse, The calculus of variations in the large, Amer. Math. Soc. Colloq. Publ., no. 18, Amer. Math. Soc., Providence, R.I., 1934. MR 1451874
  • 8. J. Schauder, Der Fixpunktsatz in Funktionalräumen, Studia Math. 2 (1930), 171-180.

Review Information:

Reviewer: P. M. Fitzpatrick
Journal: Bull. Amer. Math. Soc. 1 (1979), 210-217
DOI: https://doi.org/10.1090/S0273-0979-1979-14557-9
American Mathematical Society